Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 113, NWS Milwaukee, WI

December 15, 2020

NWS Milwaukee, WI issued this small craft advisory at Dec 15, 2020, 2:36 PM CST. It took effect at Dec 15, 2020, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2020, 2:36 PM CST (20:36 UTC)
In effect from
Dec 15, 2020, 9:00 PM CST
Expired
Dec 16, 2020, 6:00 PM CST
In force
21 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

380 
WHUS73 KMKX 152036
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
236 PM CST Tue Dec 15 2020

LMZ644>646-160445-
/O.NEW.KMKX.SC.Y.0113.201216T0300Z-201217T0400Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
236 PM CST Tue Dec 15 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM
CST WEDNESDAY...

* WHAT...East winds gusting 15 to 20 knots. Waves 3 to 5 ft 
  expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...From 9 PM this evening to 10 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
300 
WHUS73 KMKX 160307
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
907 PM CST Tue Dec 15 2020

LMZ644>646-161200-
/O.CON.KMKX.SC.Y.0113.000000T0000Z-201217T0400Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
907 PM CST Tue Dec 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
WEDNESDAY...

* WHAT...East winds gusting 15 to 20 knots. Waves 3 to 5 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 10 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
120 
WHUS73 KMKX 160934
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
334 AM CST Wed Dec 16 2020

LMZ643-161745-
/O.EXA.KMKX.SC.Y.0113.000000T0000Z-201217T0400Z/
Sheboygan to Port Washington WI-
334 AM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...East winds gusting 15 to 20 knots. Waves 3 to 5 ft.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ644>646-161745-
/O.CON.KMKX.SC.Y.0113.000000T0000Z-201217T0400Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
334 AM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...East winds gusting 15 to 20 knots. Waves 3 to 5 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
DDV
027 
WHUS73 KMKX 161435
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
835 AM CST Wed Dec 16 2020

LMZ643>646-162245-
/O.CON.KMKX.SC.Y.0113.000000T0000Z-201217T0400Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
835 AM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...East winds gusting 15 to 20 knots. Waves 3 to 5 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
924 
WHUS73 KMKX 161922
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
122 PM CST Wed Dec 16 2020

LMZ643>646-170000-
/O.EXT.KMKX.SC.Y.0113.000000T0000Z-201217T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
122 PM CST Wed Dec 16 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Waves 3 to 5 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 2:09 PM CST, 27 minutes earlier.

Area forecast discussion, Dec 15, 2:09 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
209 PM CST Tue Dec 15 2020

.SHORT TERM...
(Issued 205 PM CST Tue Dec 15 2020)

Tonight and Wednesday:

Light east winds behind departing high pressure over Ontario may
bring some low stratus and flurries later this afternoon and evening
to far eastern Wisconsin. Otherwise cloudy skies and light winds
will dominate into Wednesday.

East winds will increase slightly on Wednesday as low pressure
passes to our south. Some of the precipitaion from this system
may clip southeast Wisconsin, plus with the east to northeast flow
there may be some light lake effect snow Wednesday evening to the
Kenosha/Racine area. There is some uncertainty with the amount of
saturation tapping into the dendrite growth zone, but delta T is
favorable.

Marquardt

&&

.LONG TERM...
(Issued 205 PM CST Tue Dec 15 2020)

Thursday through Tuesday:

Flow weakens and midlevel ridging moves in Thursday morning as
the low pulls away. Quiet weather will dominate Thursday through
Friday afternoon.

A mid level trough will move through Friday night, accompanied by a
surface front. South winds ahead of this system will bring somewhat
milder temperatures. There is a chance for light rain or snow Friday
night into Saturday.

It is looking a little more active next week but somewhat on the
mild side.

Marquardt

&&

.AVIATION...
(Issued 205 PM CST Tue Dec 15 2020)

Light east winds expected today. Some MVFR clouds may move
in off the lake later this afternoon and evening affecting mainly
eastern Wisconsin. Thinking they will be in the 3-5kft range, but
they may be lower for a few hours. Flurries are also possible. VFR
is likely overnight.

MVFR ceilings are expected on Wed across all of southern WI,
especially later in the day and overnight. IFR is possible in
eastern Wisconsin. Light lake effect snow is possible Wednesday
evening for far southeast Wisconsin, including MKE and ENW.

Marquardt

&&

.MARINE...
(Issued 205 PM CST Tue Dec 15 2020)

East to northeast winds will be 15 knots or less through
Wednesday. Light winds will prevail on Thursday. South winds will
likely reach small craft levels on Friday. Then lighter west to
northwest winds are expected on Saturday.

Marquardt

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 15, 1:59 PM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
159 PM CST Tue Dec 15 2020

WIZ046-047-051-052-056>060-062>072-162000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
159 PM CST Tue Dec 15 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-162000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
159 PM CST Tue Dec 15 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A Small Craft Advisory may be needed for Friday night into
Saturday for south winds.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
159 PM CST Tue Dec 15 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Gale force gusts will be possible Friday into Saturday with a
system pushing through the region.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.